Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

72 years old having diabetes. High creatinin level. Is Ayurvedic treatment safe and effective?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 118 Questions
Patient's age is 72, has diabetes. creatinin level today 4.5. Can it be reduced? Is Ayurvedic treatment advisable and will it give results?
How can we cure the patient totally and what steps are to be taken for the same?
Posted Thu, 9 Aug 2012 in Kidney Conditions
Answered by Dr. Avinash Ignatius 13 hours later

Whether her creatinine can be reduced depends on the cause for her creatinine going up. If there has been a slow gradual rise in her creatinine over the last one year, it's less likely to reverse much.
However if there has been a recent rise, it could be a result of some meds or infection.
I'll need some more information..
1. What has been her serial creatinine over last 1 yr?
2. What does her sonogram say about her kidneys?
3. What is her urine exam result?
4. Present treatment?
I would not recommend any ayurvedic or herbal treatment.
Again whether it can reverse completly, will depend on the stage of her disease.

Above answer was peer-reviewed by
Follow-up: 72 years old having diabetes. High creatinin level. Is Ayurvedic treatment safe and effective? 7 hours later
Thank you doctor for your prompt reply. On 12.8.11 when she was hospitalised her creatinin level was 3.46, urine sugar, fasting and post lunch-traces, cholestrol 232.
On 12.9.11 after discharge fasting urine sugar-traces,post lunch 1 gm per cent, creatinin 2.69, cholestrol 188, ratio of urine proteins:urine creatinin 14.94.
On 3.4.12 urine sugar fasting and post luch was about te same. creatinin 2.818 mg/dl, ratio of proteins:creatinin=12.86.
On 18.7.12, the latest report, urine sugar fasting traces, post lunch 1 gm per cent, cholestrol 357, creatinin 4.54, ratio of proteins:creatinin-26.72.
I do not have the sonography report but was told kidney size was normal.
At present she is taking Nikoran 5mg, Indur 30 mg, Prazoprest 2.5XL, Cardivas, Atorsave 20, Silicar 20, Jocal C, IdoFe and Flavidon MR.
Answered by Dr. Avinash Ignatius 17 hours later

I've seen the reports. Her kidney disease is chronic. Most likely due to diabetic Nephropathy. (What is unusual is her very high protein creatinine ratio, usually Pr/Cr ratio is high in diabetic nephropathy, it is usually less than 10).
Ideally a kidney biopsy is needed.

Her creatinine was relatively stable for 6 months before till April, However in the last 3 months it has risen from 2.8 to 4.5.
This could be due to
1. Any new medications, allopathic or alternative medicines
2. Pain killers
3. Dehydration
4. Urine infection
5. Low BP

I would not recommend any alternative therapies, but do get a detailed assessment/examination from your nephrologist.

Hope this helps

Above answer was peer-reviewed by
Follow-up: 72 years old having diabetes. High creatinin level. Is Ayurvedic treatment safe and effective? 32 minutes later
Thank you doctor. We have only given the medicines that I had mentioned in my last mail. We have not gone for any alternative treatment. Her BP is slightly high during night but is about 130-80 during day. Do you feel the diet that she is following may be playing a role? Can you recommend what is the ieal diet that she should follow.
Answered by Dr. Avinash Ignatius 20 hours later

Ideal diet is a low protein, low fat and low salt diet, but with adequate calories. Protein should not be completely absent, as that is detrimental.
However if her serum albumin is less than 3.5g, protein should not be restricted.
Her BP is fine.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor